hi,i have been taking 1mg of Xanax and 3 mg of lunesta for 2 years.the lunesta s starting not to work.ambien is the most useless med I have ever taken.thinking of klonopin but since it stays in your body 20 hours I am concerned about kidney aggravation.any other suggests for sleeping 80 and have diabetes and hypertension both well controlled
Apologies in advance for my brief response. Your concern is probably best dealt with by a specialist. Lunesta is usually used for sleep, however, in my experience Xanax has other indications. Are you taking Xanax for sleep? Are you taking Ambien, Xanax and Lunesta together for sleep? This seems inappropriate to me, and I truly believe that a physician should review this for you. It's best not to play around with these medications yourself. They can have compounding side effects. Tolerance and dependence can be issues of concern, as can withdrawal symptoms if any of these are stopped abruptly (especially a problem if you've been taking them very regularly). In addition to this, these drugs can be fatal in overdose. It is best to see a doctor to help you manage these meds.
Howard, I can refer you to an answer I submitted on 10/24/13 whose subject is entitled 'insomnia'. This may help you when considering non-pharmacological approaches to insomnia. If you have trouble accessing it, just let me know. I can always paste it to a follow-up answer for you.
Lastly, in regards to Klonopin (clonazepam). Again, I am uncertain of the FDA approved indications, but in Australia it is not typically used for sleep. Is it something your physician has recommended for you? Could there be some other reason that your doctor wishes you to take it for? Clonazepam is mostly eliminated from the body by liver metabolism, and therefore, impaired liver function is more a concern than is renal impairment. However, it is also important to note that the by-products that clonazepam is broken down into by the liver (or 'metabolites') are filtered and cleared by the kidneys. With that said, it is possible that the metabolites of clonazepam can accumulate in renal impairment. The exact effect of this is uncertain and unstudied. It is advised that the drug be used cautiously in renal impairment. But, it is not generally believed to 'aggravate' the kidneys per se.
I think the bottom line here, Howard, is that you should be reviewed by your doctor. If you have a specialist psychiatrist or neurologist, this would be even better. Please review my previous answer, and I hope the handy hints help you out. As we get older, we do tend to sleep less (and possibly require less sleep). But if your sleeplessness is causing concern then you should have it assessed.
All the very best.